# SDR 97ZZZX1066

- Difficulty date: January 30, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1401E
- Make and model: Cessna 172N
- Aircraft serial: 17270986
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D4RN2021
- Condition: Teeth Missing
- Location: Distributor Gear
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BENDIX/TCM DUAL MAGNETO REMOVEDF FROM LYCOMING.  FACTORY OVERHAULED ENGINE AT SMOH 489.3 FOR 500-HOUR INSPECTION AND C/W AD 96-12-07.  FOUND MAGENTO DISTRIBUTOR GEARS WITH THREE TEETH MISSING FROM ONE GEAR AND ONE-HALF TOOTH MISSING FROM OTHER GEAR.  CONTINUED OPERATION WOULD HAVE CAUSED CATASTROPHIC FAILURE.  THIS MAGNETO WAS OVERHAULED BY ELECTRO SYSTEMS IN 1995 AND HAD AN ELECTRO SYSTEMS DATA PLATE AFFIXED TO MAGNETO.  THIS MAGNETO WAS INSTALLED AT LYCOMING OVERHAUL AND NEVER REMOVED UNTIL SMOH 489.3.  RECOMMEND ALL MAGNETOS OVERHAULED BY ELECTRO SYSTEMS BE REMOVED AND INSPECTED IAW BENDIX OVERHAUL MANUAL.
